Anyone Have a Hearing-Impaired Child after Taking Bromocriptine?
I took bromocriptine for a prolactinoma for three months before I conceived. (I'd previously been TTC for 8 months before the prolactinoma was discovered.) My dr. told me to keep taking it until the end of the 4th week of prg. My beautiful baby boy was born at the beginning of August but unfortunately profoundly deaf. We're going to get genetic testing, but in my internet research, I've learned that bromocriptine is ototoxic, meaning it can cause hearing impairment. From what I've found, this seems to only be a rare side-effect for the user, as no effects on the fetus have been reported. But just curious if anyone out there who took bromocriptine before conceiving has had a hearing-impaired child.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.